|Frustrated about meds: Not tolerating Trizivir or Combivir
Aug 21, 2005
Hey there. I wanted to ask your advice on what I should do next.....I am newly diagnosed in January of this year and initial numbers were CD4 675 and VL of 70,000. I went on Trizivir right away and took it for 33 days and the sick feeling that I had including nausea and fatigue never subsided. I stopped the medicine on the advice of another physician who rechecked my viral load which was about 700 after 1 month of Trizivir. The physician told me I didn't necessarily need to take medicine and could wait a few months before getting blood work. So, in May I had been off meds for about 2 months and we rechecked numbers again. CD4 was 440 and VL back up to 80,000. So, on the advice of another physician I started on Combivir and Lexiva on July 6th. Well, after 6 days I broke out in a rash on my face, trunk, and arms. My doctor told me to stop the meds and restart slowly. Again, the fatigue and nausea are present and not improving after 3 weeks. I feel certain that it is the AZT that is the offender. I started getting the rash again so have stopped the meds. I am thinking about trying Truvada and Reyataz. Do you think that would be a good combo? I am also wondering about my ability to tolerate them. So far it seems that both have less side effects though Reyataz can make you turn yellow b/c of effects on bilirubin. I'm not giving up yet but it is quite frustrating. Thanks for your attention...Jason S.
| Response from Dr. Young
Thank you for your post.
Your case may not be so complicated-- you have been on different medication regimens, but both Combivir and Trizivir contain AZT. It's entirely conceivable to me that your nausea and fatigue are related to the AZT part of your medications.
Rash is a characteristic side effect of Lexiva (fosamprenavir), though usually is mild enough that one can continue this medication. Typically, the rash is self-limited and fades away without the need to to discontinue.
Truvada and Reyataz might make reasonable alternatives- though if you follow other posts on this forum, you'll be aware that this combo requires the addition of Norvir to maintain adequate drug levels.
Don't give up, there is a well tolerated drug regimen for you. Sometimes it takes a few attempts to find it, though.
Good luck, let us know how things turn out. BY
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Oral Ulcers After Open Mouth Kissing Sign Of HIV AIDS
- Painful Urination After Handjob Worried I Have HIV
- Sinus Infection After Insertive Oral Sex Worried I Have HIV
- Swollen Lymph Glands After Erotic Massage Worried I Have HIV
- White Spots After Touching Skin Worried I Have HIV
- Can Ampicillin Treat Chlamydia?
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.